MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 L; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 L; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.07.1202L
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 aug 2024.Lot 189124: (b)(4) items manufactured and released on 07-feb-2019.Expiration date: 2024-01-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department.5 years after primary cemented tka, the tibial tray requires revision because of progressive subsidence in the posterior aspect.This is most likely due to bone subsidence, possibly related to insufficient coverage or more likely to progressive bone resorption - the image provided is not sufficient to determine a possible cause.No reason to suspect a faulty device.
 
Event or Problem Description
At 4 years and 11 months from the primary, revision surgery due to posterior tibial tray subsidence.No reported problems with the contralateral side.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.Revision surgery of a gmk sphere implant after around 5 years from primary implantation due to tibia subsidence.From visual inspection of the explanted components, we can't identify any anomalies relevant to the event.The medial posterior side of the tibial insert looks lightly worn out only, as expected after 5 years of implantation.We can note also the color of the tibial insert turned yellow in some portions.This is something that affects only the external surfaces of the insert and is not related to abnormal oxidation of the liner.No traces of residual cement can be observed on the distal plane of the tibial tray.The absence or lack of cement on explanted components it's something that can be observed in returned devices object of complaint, it's not a predictor of faulty devices.The present event is most likely due to bone subsidence, possibly related to insufficient coverage or more likely to progressive bone resorption.From visual inspection, there is no evidence to suspect that the event is related to a faulty device.Information reported in this follow up 1: piece returned on 26 sept 2024.Visual inspection.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 L
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20198556
Report Number3005180920-2024-00704
Device Sequence Number15330194
Product Code JWH
UDI-Device Identifier07630030819865
UDI-Public07630030819865
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Catalogue Number02.07.1202L
Device Lot Number189124
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian